Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from fatigue, HTN and Diarrhoea. Have high WBC, SED rate elevated. Suggestion?

For the last year I have been having WBC with diff done every 3 months due to a high WBC of 19,000. This count has fluctuated throughout the year, but never been normal, also no illness to account for. I do have symptoms of fatigue, petechiae (hands, arms, and chest-occasionally), HTN, and some diarrhea. EKG from 5 years ago normal, LFT normal, CMP normal, Rheumatoid normal, kidneys normal. Been to an allergist and told I do have even more allergies, but would not account for the high WBC. Sed rate slightly elevated. Please advise. Jen
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi and thanks for the question,
Chronic elevation of the WBCs deserves a more critical evaluation. In your case especially, the association with increased ESR, fatigue and petechiae suggest exclusion of a bone marrow malignancy, especially a leukeamia. A bone marrow biopsy might be compelling. Secondly, I would to suggest to carry out Anti nuclear antibodies, HLA27 and antiSm antibodies for your symptoms are also very compatible with systemic lupus erythematosus, which is an autoimmune disease.
the symptoms as I said are very suggestive of a leukemia. An appropriate diagnosis is critical, for the setting up of an appropriate treatment plan. Delayed diagnoses my make the prognosis more faint.
I suggest you book an appointment with the hematologist, to rule out a leukaemia or any possible blood malignancy, and possibly systemic lupus erythematosus.
Thanks for your question and hope this helps,
Luchuo, MD.
Answered: Tue, 19 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor